How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Neurology
Satisfied Customers: 10784
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Neurology Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I've recently just found out I'm 3 weeks pregnant. I've been

Customer Question

Hi, I've recently just found out I'm 3 weeks pregnant. I've been taking 1000mg of epilim & 10mg of saphris daily for about 18 months now. I went to my GP who has referred me to an obstetrician in at least three weeks time, however I am to continue taking the medication in the meantime. I'm aware of the adverse side effects of epilim during pregnancy, so I'm extremely concerned about continuing to take this medication. I feel as though I'm just going to be causing further damage. I realise I can't just stop taking the drug, but should I reduce the dosage in the meantime?
Submitted: 3 months ago.
Category: Neurology
Expert:  Dr. Rick, MD replied 3 months ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with premium services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

That is an excellent question and there are no easy answers.

So what should you do?

You, really, need to get answers sooner rather than later....answers that can, really, only be given by the MDs who know you best.

I suggest you call or walk into your OB/GYNs office, or the one you will be seeing, and ask if the doctor can spend a few moments answering your questions about the true risks to your baby from taking your medication.

If she suggests you change or stop your medication then you will have to get into a neurologist ASAP to get a new medical management plan. This seems to be outside the expertise of your GP.

As you already know the first trimester is very important when comes to issues with medication etc.

Does this make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS